Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 12, 2001, 10:00 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2001, 10:00 PM MDT (04:00 UTC)
- Expired
- Jul 13, 2001, 4:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 130401 FFWGLD COC017-063-131000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1000 PM MDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... KIT CARSON COUNTY IN EAST CENTRAL COLORADO CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 400 AM MDT * AT 955 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SLOW MOVING THUNDERSTORMS OVER FAR EASTERN COLORADO. REPORTS OF FLOODING HAVE ALREADY BEEN RECEIVED IN THE WARNING AREA WITH ADDITIONAL HEAVY RAINFALL EXPECTED THROUGH THE NIGHT. * SOME LOCATIONS INCLUDED IN THIS WARNING ARE...WILD HORSE...VONA... STRATTON...SEIBERT...KIT CARSON...FLAGLER...FIRSTVIEW...CHEYENNE WELLS...BURLINGTON...BETHUNE...AROYA AND ARAPAHOE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS...WASHES...ARROYOS...LOW SPOTS ON ROADS AND UNDERPASSES...AS WELL AS LAND ALONG LOW LYING AREAS. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE EXPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS...OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RTISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ LAT...LON 3861 10316 3862 10206 3957 10205 3956 10314 BULLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 8:40 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 12, 8:40 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 840 PM MDT THU JUL 12 2001 ZONES HAVE BEEN UPDATED TO REFLECT CONTINUING TREND OF THUNDERSTORMS MOVING SLOWLY SOUTH ACROSS CWA. A STRONG VORT MAX MOVED ACROSS THE CWA THIS AFTERNOON GENERATING BANDS OF STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF THE CWA. HAVE MADE MINOR ADJUSTMENTS TO TIME OF END OF ACTIVITY GENERALLY AROUND MIDNIGHT MOST AREAS SINCE WE HAVE NOW LOST DAYTIME HEATING OF THE ATMOSPHERE. HAVE MADE NO CHANGES TO WINDS OR TEMPS TO ZONES. STILL EXPECT AREAS OF LOW CLOUDS AND FOG LATE IN THE NIGHT ESPECIALLY SINCE MANY AREAS DID RECEIVE RAINFALL DURING THIS AFTERNOON AND EVENING. .GLD...NONE. LA(MMERS
In the hours before
Local storm report, Jul 12, 7:30 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT THU JUL 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2
0715 PM (GLD)RENNER FLD GOODLAND KS 1.5 INCH HAIL
07/12/01 SHERMANLocal storm report, Jul 12, 7:46 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT THU JUL 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM 8 S WHEELER KS 70 MPH TSTM GUST
07/12/01 CHEYENNE ESTIMATED SPEED.
REPORTED BY STORM
SPOTTER.
0716 PM 12 N SHARON SPGS KS 60 MPH TSTM GUST
07/12/01 WALLACE REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jul 12, 8:03 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT THU JUL 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0758 PM SHARON SPGS KS 70 MPH TSTM GUST
07/12/01 WALLACE REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jul 12, 8:06 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM MDT THU JUL 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0759 PM 4 E CHEYENNE WELLS CO .88 INCH HAIL
07/12/01 CHEYENNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 12, 9:30 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
930 PM MDT THU JUL 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM CHEYENNE WELLS CO 60 MPH TSTM GUST
07/12/01 CHEYENNE REPORTED BY STORM
SPOTTER.Local storm report, Jul 12, 9:58 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
958 PM MDT THU JUL 12 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM BURLINGTON CO FLASH FLOOD
07/12/01 KIT CARSON MAIN STREET AND
BUSINESSES FLOODED.
REPORTED BY PUBLIC.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:39 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 66 min |
| Jul 12, 8:10 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.